Clinical Pearl Wednesday #103

Spray Asthma The Bronchial Tubes  - ds_30 / Pixabay

Have a patient with asthma? Do you have them on a long-term preventive medication such as an inhaled corticosteroid? Are they still complaining of exercise induced asthmatic symptoms?

One of the most common symptoms of a patient that is inadequately asthma controlled is exercise-induced bronchospasm. If your patient continues to have exercise-induced asthma, even if they are fairly asymptomatic the rest of the time, then consider increasing the dose of their long-acting preventive asthma medication. Sometimes just a dose adjustment is all that is needed to prevent exercise induced symptoms! If the symptoms are moderate-severe though, then consider switching medications or adding another one to their treatment regimen according to the asthma management stepwise approach.

You would be amazed on how a simple dose increase could improve your patients quality of life!

Leave a Reply

Your email address will not be published. Required fields are marked *

buy prednisone online buy prednisone 20mg
buy doxycycline online